Heavy Snow, Santa Cruz County
- When
- December 5, 1:00 AM MST to December 6, 9:00 AM MST
- Where
- Santa Cruz County forecast zone
- Reported by
- TRAINED SPOTTER
A trained spotter in Sonoita, located at 4,970 feet, reported 2 inches of snowfall.
1 heavy snow, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Dec 4, 9:40 PM MST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
940 PM MST SAT DEC 4 2004
SOUTHEAST ARIZONA FORECAST DISCUSSION
.SYNOPSIS...AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS ARIZONA
TONIGHT...PROVIDING ADDITIONAL SCATTERED VALLEY RAIN AND MOUNTAIN
SNOW SHOWERS. ANOTHER STORM SYSTEM WILL BRING AN INCREASED CHANCE OF
VALLEY RAIN AND MOUNTAIN SNOW SUNDAY NIGHT AND MONDAY. IMPROVING
WEATHER WILL OCCUR STARTING MONDAY AFTERNOON WITH DRY WEATHER FOR
MUCH OF SOUTHEAST ARIZONA DURING THE UPCOMING WEEK.
&&
.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED MOSTLY LESS THAN 35
DBZ ECHOES ACROSS MUCH OF SE AZ AT 0425Z. FAR WRN PIMA COUNTY WAS
VOID OF PRECIP ECHOES. IR SATELLITE IMAGERY INDICATED BROKEN-
OVERCAST LOW-LEVEL CLOUDS ACROSS ALL BUT FAR WRN PIMA COUNTY WHERE
MOSTLY CLEAR SKIES PREVAILED. A FEW LIGHTNING STRIKES HAVE BEEN
DETECTED DURING THE PAST 30 MINUTES NEAR THE INTERNATIONAL BORDER SE
OF ORGAN PIPE. HAVE NOTED A GRADUAL INCREASE IN AREAL COVERAGE
ACROSS CENTRAL PIMA COUNTY DURING THE PAST 30 MINUTES AS WELL. WATER
VAPOR IMAGERY DEPICTS UPPER LOW/VORT MAX MOVING INTO FAR WRN PIMA
COUNTY AT THIS TIME AND THIS FEATURE WAS WELL INITIALIZED BY THE
05/00Z ETA.
GIVEN THE ABOVE DIAGNOSTICS OPTED TO ISSUE SNOW ADVISORY REST OF
TONIGHT ZONES 019/030/033 ABOVE 6000 FT UNTIL 05/12Z. MT. LEMMON
REPORTED 6 INCHES NEW SNOW AND THIS AMOUNT SUPPORTS NOTION OF
ADVISORY-CRITERIA SNOW BEING ACHIEVED BY SUN MORNING. GIVEN THE
FAIRLY WIDESPREAD ONE-QUARTER TO ONE-HALF INCH RAINS THIS AFTERNOON
FROM TUCSON VICINITY EWD...OPTED TO MENTION AREAS OF FOG DEVELOPING
TONIGHT CENTRAL/ERN SECTIONS AS LOW-CLOUDS GRADUALLY ERODE.
NEXT UPPER LOW NEAR 34N/128W AT THIS TIME PROGGED TO MOVE SEWD
TONIGHT THROUGH ABOUT MIDDAY SUN...THEN MOVE EWD ACROSS THIS
FORECAST AREA LATE SUN NIGHT/EARLY MON. 05/00Z GFS DEPICTS A
STRONGER CLOSED-LOW...SOMEWHAT NEGATIVE-TILT SYSTEM...VERSUS ETA
WHICH DEPICTS OPEN WAVE SYSTEM. IF GFS SOLUTION IS REALIZED THEN
INHERITED FORECASTS OF STRONGER SYSTEM APPEARS PLAUSIBLE. MORE
TRANQUIL PATTERN IN THE OFFING DURING THE MIDDLE AND LATTER PART OF
THE WEEK AS THE SRN STREAM BECOMES LESS ACTIVE.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 05/12Z AZZ019-030-033 ABOVE 6000 FT.
&&
BFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 900 PM MST SAT DEC 4 2004 AZZ019-030-033-051400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- 900 PM MST SAT DEC 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR GREENLEE...GRAHAM...AND EASTERN PIMA COUNTIES .DAY ONE...REST OF TONIGHT ...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST SUNDAY ABOVE 6000 FEET... A STORM SYSTEM WILL BRING VALLEY RAIN AND MOUNTAIN SNOW TO THE AREA TONIGHT. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 6000 FEET ARE EXPECTED BY SUNDAY MORNING. SNOW SHOWERS ARE EXPECTED TO DECREASE TOWARD MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER SYSTEM WILL MOVE INTO THE REGION BY LATE SUNDAY...BRINGING ADDITIONAL VALLEY RAIN AND MOUNTAIN SNOW TO THE AREA SUNDAY AFTERNOON AND NIGHT. SOME MOUNTAIN LOCATIONS COULD RECEIVE SIGNIFICANT SNOW ACCUMULATIONS. SNOW LEVELS ARE EXPECTED TO DROP TO 4500 FEET BY EARLY MONDAY MORNING...WITH TOTAL ACCUMULATIONS OF 3 TO 8 INCHES POSSIBLE ABOVE 6000 FEET...AND LOCALLY HIGHER AMOUNTS ABOVE 8000 FEET. IMPROVING WEATHER IS EXPECTED MONDAY AFTERNOON WITH DRY AND GRADUALLY WARMER CONDITIONS TUESDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 heavy snow. Local standard time, as filed.
A trained spotter in Sonoita, located at 4,970 feet, reported 2 inches of snowfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5429200.